Alert archive / New Jersey / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Mar 9, 2000, 7:55 PM EST for Passaic County, New Jersey. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2000, 7:55 PM EST (00:55 UTC)
- Expired
- Mar 9, 2000, 8:30 PM EST
- In force
- 35 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
County Passaic County, NJ
The radar
The Philadelphia radar (KDIX), 121 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1986 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 100056 SVRNYC NJC031-100130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 755 PM EST THU MAR 9 2000 THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PASSAIC COUNTY IN NORTHEASTERN NEW JERSEY... * UNTIL 830 PM EST... * AT 754 PM EST... NATIONAL WEATHER SERVICE DOPPLER RADAR IN UPTON NY INDICATED A SEVERE THUNDERSTORM JUST WEST OF &PASSAIC COUNTY. THE STORM IS MOVING EAST AT AROUND 40 MPH AND WILL ENTER WESTERN PASSAIC COUNTY SHORTLY. THIS STORM HAS A HISTORY OF DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! .END/EKH/MT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 2:30 PM EST, 5 hours 25 minutes earlier.
Area forecast discussion, Mar 9, 2:30 PM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 230 PM EST THU MAR 9 2000 THE UPPER TROF OVER THE GREAT LAKES WILL WEAKEN AND MOVE RAPIDLY EAST ACROSS NEW ENGLAND TONIGHT AND OFF THE COAST FRIDAY MORNING ALLOWING A FLAT RIDGE TO BUILD OVER THE AREA FRIDAY AFTERNOON. ANOTHER TROF WILL MOVE OUT OF THE ROCKIES TO THE SOUTHERN PLAINS FRIDAY AFTERNOON AND TO THE LOWER MISSISSIPPI VALLEY BY SATURDAY MORNING. AT THE SURFACE LOW PRESSURE WILL MOVE EAST ACROSS NEW ENGLAND TONIGHT AND TO THE CANADIAN MARITIMES FRIDAY MORNING. A COLD FRONT TRAILING SOUTHWEST FROM THE LOW WILL MOVE ACROSS THE AREA LATE TONIGHT PRECEDED BY SCATTERED SHOWERS AND A FEW THUNDERSTORMS. HIGH PRESSURE OVER SOUTH CENTRAL CANADA WILL MOVE EAST OVER THE NEXT TWO DAYS. LOW PRESSURE WILL DEVELOP OVER TEXAS AND LOUISIANA FRIDAY AND MOVE NORTHEAST REACHING WESTERN TENNESSEE AND KENTUCKY BY SATURDAY MORNING. AS THIS LOW MOVES NORTHEAST RAIN WILL LIKELY SPREAD OVER THE AREA ON SATURDAY. TEMPERATURES WILL RETURN TO NEAR SEASONAL LEVELS OVER THE NEXT FEW DAYS. WILL KEEP THE SCA IN EFFECT. .OKX...SCA ALL WTRS...ANZ350-353-355-330-335-338.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:04 PM EST | Severe Thunderstorm Warning | OKX | Bergen, Essex, Passaic | 46 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.